Potential of a sphere in an ionic solution in thin double layer approximations

Weng Cho Chew, P. N. Sen

Research output: Contribution to journalArticle

Abstract

The three-dimensional problem of a charged spherical particle immersed in an ionic solution is solved asymptotically. The small parameter used is δ/a, where δ is the Debye screening distance and a the radius of the particle. The solutions to the Poisson-Boltzmann equation are obtained inside the double layer and outside the double layer. They are matched together asymptotically to obtain a solution whose error is of order δ2/ a2 smaller than the expression kept. A uniform solution valid in all the regions is also obtained. Comparison with numerical solution to the problem, which is usually tedious, shows excellent agreement.

Original languageEnglish (US)
Pages (from-to)2042-2044
Number of pages3
JournalThe Journal of Chemical Physics
Volume77
Issue number4
DOIs
StatePublished - Jan 1 1982

    Fingerprint

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Physical and Theoretical Chemistry

Cite this